Thunderstorm Wind, Dubois
- When
- June 27, 8:15 PM EST
- Where
- Dubois County, 0.54 mi W of Huntingburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.300, -86.960
Trees and power lines reported down in Huntingburg.
A line of severe storms produced damaging winds across South Central Indiana. In addition to straight line-winds, three small tornadoes were produced by a bowing segment of the squall line as it moved at speeds up to 45 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A line of severe storms produced damaging winds across South Central Indiana. In addition to straight line-winds, three small tornadoes were produced by a bowing segment of the squall line as it moved at speeds up to 45 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 27, 7:15 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 815 PM EDT FRI JUN 27 2008 .UPDATE #2... UPDATING FOR SECOND WATCH. THIS SEVERE THUNDERSTORM WATCH REPLACES THE EARLIER SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE FAR NORTHWEST. TOUGH LINE OF STORMS CONTINUES TO PLOW EASTWARD INTO THE OHIO VALLEY. STRONG WIND STILL APPEARS TO BE THE MAIN THREAT. REPORTS OF 70 MPH WINDS HAVE COME IN FROM SOME OF THE STORMS...AND ALSO ONE POSSIBLE TORNADO. .UPDATE... UPDATED EVERYTHING TO ACCOUNT FOR THE NEW WATCH. LOUISVILLE WRF INITIALIZED VERY NICELY WITH THE LINE OF STORMS OVER ILLINOIS. THE WRF AND TIMING THE STORMS ON RADAR SUGGEST STORMS WILL BEGIN TO AFFECT OUR NORTHWEST AREA...SUCH AS DUBOIS COUNTY...AROUND 01Z-02Z. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVERNIGHT EAST OF THE CURRENT WATCH AREA. .SHORT RANGE (TONIGHT AND FRIDAY) SCATTERED THUNDERSTORMS MOVING ACROSS THE FORECAST AREA THIS AFTERNOON SHOULD GRADUALLY DIMINISH AS THE LOWER LEVELS WARM. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY TOWARD MORNING AND SATURDAY AS AN APPROACHING UPPER TROUGH BEGINS TO DIG INTO THE GREAT LAKES AND UPPER OHIO VALLEY. THIS FEATURE CURRENTLY SHOWS UP WELL ON THE WATER VAPOR LOOP COMING OUT OF CENTRAL CANADA. THIS UNUSUALLY DEEP TROUGH WILL BE RESPONSIBLE FOR A COOL FRONT DROPPING INTO THE LOWER OHIO VALLEY LATE SATURDAY. LOW LEVEL DYNAMICS ARE NOT THAT IMPRESSIVE WITH THIS FRONT BUT WE WILL BE IN THE RIGHT REAR QUADRANT OF AN UPPER JET ENTRANCE REGION SO SOME STRONG STORMS MAY DEVELOP IF THE ATMOSPHERE BECOMES UNSTABLE ENOUGH. LOW TEMPERATURES TONIGHT WILL HOLD IN THE UPPER 60S AND LOWER 70S. HIGHS SATURDAY WILL REMAIN IN THE 80S WITH THE EXPECTED CLOUD COVER AND PRECIPITATION. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH THE PERIOD. 50H TROF CONTINUES TO DIG SOUTH OVER EASTERN U.S. DURING 2ND HALF OF THE WEEKEND WITH PRECIP CHANCES DROPPING IN WAKE OF LINE FORECAST TO MOVE THROUGH THE AREA SAT NIGHT WITH JUST 20 POPS FOR SUNDAY. DRY WEATHER TO FOLLOW FOR NEARLY THE REMAINDER OF THIS FORECAST PERIOD AFTER THE LONG WAVE TROF PASSES OFF THE EAST COAST AND OH/TN VALLEYS BECOME DOMINATED BY ANTICYCLONIC FLOW UP TO INDEPENDENCE DAY WHEN THE NEXT HUDSON BAY LOW STARTS TO DIG SOUTHWARD. TEMPERATURES FALL BACK TO BELOW NORMAL IN WAKE OF THE COLD FRONT SWEEPING THROUGH SATURDAY NIGHT IN CONJUNCTION WITH THE UPPER TROF. 80S AND EVEN A FEW 70S FOR MAX TEMPS SUNDAY THROUGH TUESDAY...THEN GRADUAL WARM-UP BEGINS INTO THE MID/UPPER 80S FOR WEDNESDAY THROUGH FRIDAY. MID TO UPPER 60S SUNDAY MORNING WILL GIVE WAY TO MID TO UPPER 50S BY TUESDAY MORNING WITH 60S RETURNING BY 2ND HALF OF WEEK. && .AVIATION (00Z TAFS)... WARM MOIST UNSTABLE AIRMASS CONTINUES OVER THE AREA. AT 23Z THE GREATEST BAND OF INSTABILITY LAY FROM SOUTHWEST INDIANA INTO WESTERN KENTUCKY AHEAD OF A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS SOUTHERN ILLINOIS AND WESTERN INDIANA. THESE STORMS ARE SUPPORTED BY A UPPER LEVEL TROUGH AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING. PRESENT MOVEMENT FROM RADAR AND COMPUTER MODELS BRINGS THE STORMS TO SDF AROUND 03Z AND LEX JUST BEFORE 05Z. THE SOUTHRN END OF THE LINE WILL PASS NEAR OR JUST NORTH OF BWG. STORMS WILL THEN BECOME MORE SCATTERED UNTIL REDEVELOPMENT AHEAD OF THE COLD FRONT OCCURS SATURDAY AFTERNOON. CONDITIONS WILL STAY VFR BETWEEN THUNDERSTORMS BUT COULD BRIEFLY DROP TO IFR CONDITIONS IN THE STRONGER STORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATES.......13 SHORT TERM...JA LONG TERM....JBS AVIATION.....MBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 821 PM EDT FRI JUN 27 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 290030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY- 821 PM EDT FRI JUN 27 2008 /721 PM CDT FRI JUN 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF POWERFUL THUNDERSTORMS WILL SWEEP FROM WEST TO EAST ACROSS THE AREA BETWEEN 9PM AND 2AM EDT...8PM AND 1AM CDT. STRONG DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS...THOUGH A FEW INSTANCES OF HAIL AND EVEN A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL APPROACH AND PASS THROUGH THE REGION SATURDAY AND SATURDAY NIGHT. AHEAD OF THE FRONT...NUMEROUS THUNDERSTORMS WILL OCCUR OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. WITH A VERY MOIST AIR MASS IN PLACE...PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES AND LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...SOME OF THE STRONGEST STORMS COULD BECOME SEVERE WITH LOCALLY DAMAGING WINDS THE MAIN HAZARD. ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STRONG WINDS...HAIL... AND HIGH RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. KYZ070>078-081-082-290030- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 721 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND A BRIEF PERIOD OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL APPROACH AND PASS THROUGH THE REGION SATURDAY AND SATURDAY NIGHT. AHEAD OF THE FRONT...NUMEROUS THUNDERSTORMS WILL OCCUR OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. WITH A VERY MOIST AIR MASS IN PLACE...PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES AND LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...SOME OF THE STRONGEST STORMS COULD BECOME SEVERE WITH LOCALLY DAMAGING WINDS THE MAIN HAZARD. ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STRONG WINDS...HAIL... AND HIGH RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 833 PM EDT FRI JUN 27 2008 INZ076-083-084-089-280130- CRAWFORD-DUBOIS-ORANGE-PERRY- 833 PM EDT FRI JUN 27 2008 ...LINE OF POWERFUL STORMS APPROACHING THE JASPER AND PAOLI AREAS... AT 832 PM EDT /732 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE FROM 13 MILES NORTHWEST OF SHOALS TO 7 MILES SOUTH OF POSEYVILLE...MOVING EAST AT 43 MPH. CONTINUOUS DEADLY LIGHTNING...HEAVY RAIN...NICKEL SIZED HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WERE REPORTED WITH THESE STORMS AS THEY CROSSED SOUTHERN ILLINOIS. THESE STORMS WILL BE... NEAR JASPER BY 910 PM EDT. NEAR PAOLI BY 930 PM EDT. THESE STORMS WILL ALSO BE... NEAR IRELAND BY 905 PM EDT. NEAR THALES BY 910 PM EDT. NEAR ROLAND BY 915 PM EDT. NEAR HUNTINGBURG AIRPORT BY 920 PM EDT. NEAR FRENCH LICK MUNICIPAL AIRPORT BY 925 PM EDT. NEAR ST. MARKS BY 930 PM EDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM EDT...100 AM CDT. STRONG WINDS WITH THESE STORM CAN TOPPLE TREES AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
The Evansville,IN radar (KVWX), 67 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
8 thunderstorm wind. Local standard time, as filed.
Trees and power lines reported down in Huntingburg.
Several trees reported down across French Lick and Paoli.
Power lines down along Village Drive.
Numerous trees and power lines down all across the county.
Tree fell on house along Charlestown Road and road is blocked by trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103291, 103296, 103292, 103297, 103299, 103293, 103294, 103295.